| Catalog Number |
D128211 |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/11/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a pentaray nav catheter and during the procedure the device (including port, luer hub) was not irrigating.The device had already been used on the patient.Syringe extracorporeal aspiration was attempted to no avail.The correct catheter settings were selected o the generator.There were no flow rate change issues at the start of ablation.A second device was used to complete the operation.There was no adverse event reported on patient.
Additional Manufacturer Narrative
On 1-apr-2026, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent an atrial fibrillation ablation procedure with a pentaray nav catheter and during the procedure the device (including port, luer hub) was not irrigating.The device had already been used on the patient.Syringe extracorporeal aspiration was attempted to no avail.The correct catheter settings were selected o the generator.There were no flow rate change issues at the start of ablation.A second device was used to complete the operation.There was no adverse event reported on patient.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection and irrigation test of the returned device were performed following j&j medtech procedures.Visual analysis revealed that the shaft was bent.An irrigation test was performed, and the catheter failed the test since the irrigation tube was found bent inside the shaft at the same place that the shaft was bent.A manufacturing record evaluation was performed for the finished device number lot 31780106l and no internal action related to the complaint was found during the review.The irrigation issue reported by the customer was confirmed due to the bent irrigation tube.The potential cause of the bent of the irrigation tube and shaft could be related to the manipulation of the device during or after the procedure, however, this could not be conclusively determined.The instructions for use contain the following recommendations: flush the catheter with heparinized normal saline prior to insertion into the body and ensure that saline flows through the distal end of the irrigation lumen.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).